Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Detroit, MI

July 4, 2012Macomb County, Oakland County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 4, 2012, 7:17 PM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 73 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 7:17 PM EDT (23:17 UTC)
Expired
Jul 4, 2012, 8:30 PM EDT
In force
73 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macomb County, MI, Oakland County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 56 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:19 PM EDTHAIL 11 E Warren, MI
Jul 4, 7:25 PM EDTHAIL 1.755 W St. Clair Shores, MI
Jul 4, 7:27 PM EDTHAIL 13 Se West Bloomfield, MI
Jul 4, 7:27 PM EDTHAIL 16 Nnw Grosse Pointe, MIALSO ESTIMATED 50 MPH WINDS
Jul 4, 7:35 PM EDTMARINE TSTM WIND 40Grosse Pointe Farms, MI
Jul 4, 7:40 PM EDTTSTM WND GST 601 Nnw Wyandotte, MI8-10 INCH DIAMETER LIMBS DOWN ON KINGS HIGHWAY
Jul 4, 8:14 PM EDTMARINE TSTM WIND 432 Ssw Grosse Ile, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 4:42 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2763 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS53 KDTX 042317
SVRDTX
MIC099-125-163-050030-
/O.NEW.KDTX.SV.W.0081.120704T2317Z-120705T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
717 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 830 PM EDT

* AT 714 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WEST BLOOMFIELD TO DOWNTOWN DETROIT...AND MOVING
  SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALLED LAKE AND SOUTHFIELD AROUND 725 PM EDT.
  FARMINGTON HILLS AROUND 745 PM EDT.
  FARMINGTON AND SOUTHWEST DETROIT AROUND 750 PM EDT.
  NORTHWEST DETROIT AROUND 755 PM EDT.
  LIVONIA AROUND 805 PM EDT.
  REDFORD AROUND 815 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          WEST BLOOMFIELD...
  TRENTON...            WARREN...             TROY...
  TAYLOR...             ST. CLAIR SHORES...   SOUTHFIELD...
  ROYAL OAK...          ROMULUS...            PONTIAC...
  NOVI...               NORTHVILLE...         LIVONIA...
  GROSSE POINTE...      GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BIRMINGHAM...         BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4209 8329 4209 8345 4257 8359 4267 8336
      4253 8286 4245 8286 4238 8289 4233 8296
      4232 8306 4224 8313 4218 8314 4212 8312
      4211 8314 4209 8313 4207 8318 4203 8318
TIME...MOT...LOC 2317Z 330DEG 14KT 4260 8341 4232 8304
WIND...HAIL 60MPH 1.00IN

$$

BT
3 follow-up statements
876 
WWUS53 KDTX 042338
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT WED JUL 4 2012

MIC099-125-163-050030-
/O.CON.KDTX.SV.W.0081.000000T0000Z-120705T0030Z/
OAKLAND MI-MACOMB MI-WAYNE MI-
738 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE...
SOUTHWESTERN MACOMB AND SOUTHERN OAKLAND COUNTIES UNTIL 830 PM EDT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ST. CLAIR SHORES TO WEST
BLOOMFIELD TO WYANDOTTE...MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GROSSE POINTE WOODS AND GROSSE POINTE SHORES AROUND 745 PM EDT.
  GROSSE POINTE FARMS AND OAK PARK AROUND 750 PM EDT.
  WOODHAVEN AND TRENTON AROUND 755 PM EDT.
  GROSSE POINTE PARK AROUND 800 PM EDT.
  ROCKWOOD AND RIVER ROUGE AROUND 805 PM EDT.
  DETROIT AROUND 815 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          WEST BLOOMFIELD...
  TRENTON...            WARREN...             TROY...
  TAYLOR...             ST. CLAIR SHORES...   SOUTHFIELD...
  ROYAL OAK...          ROMULUS...            PONTIAC...
  NOVI...               NORTHVILLE...         LIVONIA...
  GROSSE POINTE...      GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BIRMINGHAM...         BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4209 8329 4209 8345 4257 8359 4267 8336
      4253 8286 4245 8286 4238 8289 4233 8296
      4232 8306 4224 8313 4218 8314 4212 8312
      4211 8314 4209 8313 4207 8318 4203 8318
TIME...MOT...LOC 2338Z 330DEG 14KT 4245 8293 4252 8331
          4225 8312
WIND...HAIL 60MPH 1.00IN

$$

BT
022 
WWUS53 KDTX 042359
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
759 PM EDT WED JUL 4 2012

MIC099-125-163-050030-
/O.CON.KDTX.SV.W.0081.000000T0000Z-120705T0030Z/
OAKLAND MI-MACOMB MI-WAYNE MI-
759 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAYNE...SOUTHWESTERN MACOMB AND SOUTHEASTERN OAKLAND COUNTIES UNTIL
830 PM EDT...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOUTHFIELD...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHLAND PARK AROUND 805 PM EDT.
  DETROIT AND HAMTRAMCK AROUND 810 PM EDT.
  SOUTHWEST DETROIT AND MELVINDALE AROUND 815 PM EDT.
  DOWNTOWN DETROIT AND BELLE ISLE AROUND 820 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  WARREN...             TAYLOR...             ST. CLAIR SHORES...
  SOUTHFIELD...         ROYAL OAK...          GROSSE POINTE...
  GROSSE ILE...         FLAT ROCK...          DOWNTOWN DETROIT...
  DEARBORN...           BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4209 8329 4217 8334 4250 8331 4255 8322
      4250 8289 4245 8286 4238 8289 4233 8296
      4232 8306 4229 8309 4224 8313 4209 8313
      4207 8318 4203 8319
TIME...MOT...LOC 2359Z 320DEG 23KT 4242 8317
WIND...HAIL 60MPH 1.00IN

$$

BT
245 
WWUS53 KDTX 050029
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
829 PM EDT WED JUL 4 2012

MIC099-125-163-050038-
/O.EXP.KDTX.SV.W.0081.000000T0000Z-120705T0030Z/
OAKLAND MI-MACOMB MI-WAYNE MI-
829 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE...SOUTHWESTERN
MACOMB AND SOUTHEASTERN OAKLAND COUNTIES WILL EXPIRE AT 830 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM UNTIL 900 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4209 8329 4217 8334 4250 8331 4255 8322
      4250 8289 4245 8286 4238 8289 4233 8296
      4232 8306 4229 8309 4224 8313 4209 8313
      4207 8318 4203 8319
TIME...MOT...LOC 0028Z 320DEG 23KT 4228 8301

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:45 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 4, 6:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT WED JUL 4 2012

.AVIATION...

//DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PERSIST FOR THE NEXT 2 TO
4 HOURS BEFORE SOME SUBTLE SUBSIDENCE OVERSPREADS THE AREA FROM
NORTHERN LOWER MI. THE OVERALL TRENDS IN THUNDERSTORM DEVELOPMENT
ACROSS WISCONSIN AND UPPER MI THIS EVENING WILL ALSO BE MONITORED
CLOSELY. IF THIS CONVECTION ORGANIZES INTO A LINE AND STARTS HEADING
SOUTHEAST...THUNDERSTORMS WILL HAVE TO BE ADDED TO THE TAFS FOR
EARLY THURS MORNING. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE LATE THURS AFTERNOON AS DAYTIME HEATING AND INSTABILITY
INCREASES.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT THE AIRPORT THIS
EVENING. LOW CONFIDENCE ON THUNDERSTORM POTENTIAL ON THURSDAY.

&&

.PREV DISCUSSION...ISSUED 401 PM EDT WED JUL 4 2012

SHORT TERM... THIS AFTERNOON THROUGH TONIGHT

THE EXCESSIVE HEAT WARNING WILL BE EXPANDED INTO THE TRI CITIES
BASED ON MID AFTERNOON HEAT INDEX EXCEEDING 105 WHICH IS EXPECTED TO
REMAIN THE CASE THROUGH THE AFTERNOON. THE REST OF THE WARNING AREA
WILL REMAIN INTACT DESPITE SURFACE DEWPOINT MIXING OUT SLIGHTLY,
ALLOWING HEAT INDEX TO FALL BELOW 105, BUT WITH MAX TEMPS TOPPING
OUT AROUND 100. IN ADDITION, MIN TEMPS ARE ONLY EXPECTED TO DROP
INTO THE MID 70S IN THE DETROIT METRO AREA WITH HEAT INDEX
REMAINING AT LEAST IN THE LOWER 80S FOR THE BULK OF THE NIGHT.

THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS
GREATEST ALONG AND SOUTH OF THE SURFACE TROUGH AXIS SETTLING THROUGH
SOUTHERN LOWER MICHIGAN. SATELLITE IMAGERY INDICATES HURON COUNTY
MAY BE THE ONLY AREA IN THE CLEAR WITH THE LINE ROUGHLY FROM SAGINAW
TO PORT HURON SETTING UP WITH THE BEST SURFACE CONVERGENCE AT PRESS
TIME. THE FORECAST WILL PROCEED UNDER THE ASSUMPTION THAT THE MID
LEVEL CAP WILL BE PRESENT OVER THE REST OF THE REGION BUT TOO WEAK
TO TRUST JUDGING BY THE 12Z DTX SOUNDING AND THROUGHOUT THE SUITE OF
MODEL FORECAST SOUNDINGS. EXPECT STORMS TO CONTINUE DEVELOPING ALONG
THE SURFACE TROUGH/LAKE BREEZE HYBRID WITH OUTFLOW THEN SUPPORTING
ADDITIONAL DEVELOPMENT TO THE SOUTH AND EAST TOWARD THE DETROIT AREA
BEFORE EXITING TO THE EAST AND/OR DISSIPATING BY MID EVENING WITH
THE LOSS OF SURFACE HEATING. HOURLY MESOANALYSIS AT 19Z INDICATED
MLCAPE AROUND 4000 J/KG WITH ABOUT 1500 J/KG OF DOWNDRAFT CAPE.
THESE ELEMENTS WITHIN THE WEAK WIND FIELD WILL MAKE PULSE/MULTICELL
SEVERE CONVECTION THE PRIMARY MODE WITH DAMAGING WIND THE MAIN
HAZARD ALONG WITH VERY HEAVY RAIN DUE TO SLOW STORM MOTION.

JUST WARM AND HUMID CONDITIONS FOR THE OVERNIGHT HOURS AS THE SURFACE
BOUNDARY BEGINS A NORTHWARD MOVE IN THE FASHION OF A WARM FRONT.
THIS WILL BRING THE CHANCE OF NOCTURNAL SHOWER AND STORM DEVELOPMENT
TOWARD SUNRISE AS THE MID LEVEL THETA-E RIDGE EXTENDS SOUTH AND
EASTWARD FROM THE LOW OVER THE UPPER MIDWEST. THE ONGOING MCS IN
THAT REGION WILL LIKELY REMAIN OVER THE NORTHERN GREAT LAKES WITH
NEW DEVELOPMENT POSSIBLE OVERHEAD OF SE MICHIGAN LATE IN THE NIGHT.

LONG TERM...THURSDAY THROUGH TUESDAY

A SHIFT IN THE LONGWAVE PATTERN THIS WEEKEND WILL BRING RELIEF FROM
THE EXCESSIVE HEAT AND HUMID CONDITIONS WE HAVE BEEN DEALING
WITH...BUT NOT BEFORE A COUPLE MORE DAYS OF MID/UPPER 90S FIRST.

THE MIDLEVEL TROUGH OVER THE CENTRAL PLAINS WILL CONTINUE BUILDING
OVER THE GREAT LAKES THROUGH THURSDAY AS AN APPROACHING SYSTEM
TRACKING ACROSS CANADA FORCES IT TO BECOME POSITIVELY TILTED. 500MB
HEIGHTS WILL EXCEED 591 DM DURING THIS TIME AND THOUGH THE CANADIAN
SYSTEM WILL FLATTEN THE RIDGE...HEIGHTS WILL HOLD ON FRIDAY UNTIL A
COLD FRONT DROPS ACROSS THE STATE ON SATURDAY. THE COLD FRONT WILL
BE STRONG ENOUGH TO FORCE THE WARM AIRMASS TO THE SOUTH AS THE
TROUGH SETTLES OVER EASTERN CANADA. A FEW REINFORCING SHOTS OF
ENERGY INTO THE TROUGH OVER THE WEEKEND WILL HELP FORCE THE RIDGE
AXIS BACK TO THE WEST OVER THE FOOTHILLS OF THE ROCKIES PLACING THE
GREAT LAKES INTO A REGION OF NW FLOW. 850 MB TEMPS WILL DROP FROM
THE CURRENT VALUES AROUND 22C DOWN INTO THE LOW TEENS BY SUNDAY
WHICH WILL BRING MAX TEMPS BACK DOWN TO AROUND 80F WHICH IS MUCH
CLOSER TO NORMAL FOR THIS TIME OF YEAR. DEWPOINTS WILL BE NOTICEABLY
LOWER BACK INTO THE 50S WHICH WILL MAKE IT FEEL MUCH NICER OUT AS
WELL. THIS PATTERN WILL HOLD THROUGH THE MID WEEK.

CONVECTION WILL CONTINUE TO POSE A THREAT INTO THE WEEKEND. MUCH
LIKE TODAY AND YESTERDAY...VERY HOT AND HUMID AIRMASS WILL RESIDE
OVER SE MI. A WEAK FRONTAL BOUNDARY CURRENTLY DRAPED OVER NORTHERN
MICHIGAN WILL DROP THROUGH THE AREA ON THURSDAY AFTERNOON WHICH WILL
PROVIDE A BIT OF FOCUS FOR POSSIBLE THUNDERSTORMS TO DEVELOP WITH
THE ENHANCED CONVERGENCE ALONG IT. WARM AIR AROUND 700-800MB WILL
PROVIDE A BIT OF A CAP FOR THE STORMS TO CONTEND WITH AGAIN BUT THE
WEAK FRONTAL CONVERGENCE...ANY LINGERING BOUNDARY/LAKE BREEZE OR
WEAK SHORTWAVE IMPULSE MIGHT BE ENOUGH TO PRODUCE STORMS. ATMOSPHERE
WILL REMAIN PRIMED WITH CAPE VALUES IMPRESSIVELY HIGH AT UPWARDS OF
3000 J/KG AND THE NAM CONTINUES TO ADVERTISE VERY STRONG LOW/MID
LEVEL LAPSE RATES OF 8-10C/KG. A STRONGER FRONT WILL DROP THROUGH
SATURDAY/SUNDAY WHICH WILL BRING ABOUT ONE MORE CHANCE AT PRECIP.
MODELS HAVE BEEN FAIRLY DRY WITH IT THUS FAR BUT DO SHOW A COUPLE
MID LEVEL WAVES POTENTIALLY TRACKING ALONG THE FRONT. WILL KEEP
CHANCE POPS GOING ACROSS THE FAR SOUTHERN COUNTIES FOR THE TIME
BEING.

EXCESSIVE HEAT WILL ALSO CONTINUE TO POSE A PROBLEM FOR SE MI
THROUGH THE END OF THE WEEK. BOTH THURSDAY AND FRIDAY SHOULD REACH
INTO THE MID 90S WITH POTENTIAL ON FRIDAY TO POSSIBLY REACH 100F FOR
MANY LOCATIONS. THE USUAL SUSPECTS MAY THROW A WRENCH INTO THE
FORECAST WITH POSSIBLE UPSTREAM CONVECTION SHEDDING CLOUDS AND/OR
RAIN OVER SE MI AFFECTING MAX TEMPS...BUT IN THE END THE AIRMASS HAS
BEEN VERY CONSISTENT AND WILL FORECAST ACCORDINGLY WITH REASONABLY
HIGH MAXES UNTIL WE SEE SOMETHING TO SAY OTHERWISE. THE EXCESSIVE
HEAT WATCH WILL CONTINUE THROUGH FRIDAY.

MARINE...

A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
     MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 AM THURSDAY.

     EXCESSIVE HEAT WATCH...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 8 AM THURSDAY TO 9 PM FRIDAY.

     HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM WEDNESDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
SHORT TERM...BT
LONG TERM....DRK
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 4, 4:26 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT WED JUL 4 2012

MIZ047-048-053-060>063-068>070-075-076-082-083-052030-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE
THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MIZ049-054-055-052030-
HURON-TUSCOLA-SANILAC-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE
SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 4, 4:29 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT WED JUL 4 2012

MIZ047-053-042130-
MIDLAND-SAGINAW-
429 PM EDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 30 MILES WEST OF FREELAND...MOVING SOUTHEAST AT
35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANT VALLEY BY 440 PM EDT...
  MERRILL BY 505 PM EDT...
  ST. CHARLES BY 525 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC
Local storm report, Jul 4, 6:07 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             3 S OIL CITY            43.57N 84.59W
07/04/2012  M0.50 INCH       MIDLAND            MI   TRAINED SPOTTER

0601 PM     HAIL             1 E WARREN              42.49N 83.01W
07/04/2012  M1.75 INCH       MACOMB             MI   TRAINED SPOTTER

            AT 11 MILE AND HOOVER

0604 PM     HAIL             2 S WARREN              42.46N 83.03W
07/04/2012  M1.00 INCH       MACOMB             MI   TRAINED SPOTTER

            AT 9 MILE AND VAN DYKE

&&

RKULIK
Local storm report, Jul 4, 6:40 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 ESE WARREN            42.49N 83.01W
07/04/2012  M1.25 INCH       MACOMB             MI   TRAINED SPOTTER

0607 PM     HAIL             WHITE LAKE              42.65N 83.50W
07/04/2012  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

0617 PM     HAIL             3 SSW TROY              42.55N 83.17W
07/04/2012  M0.50 INCH       OAKLAND            MI   TRAINED SPOTTER

            AT MAPLE AND CROOKS

0624 PM     HAIL             5 S TROY                42.50N 83.14W
07/04/2012  M0.50 INCH       OAKLAND            MI   TRAINED SPOTTER

            AT 12 MILE AND ROCHESTER ROADS

0626 PM     TSTM WND DMG     MADISON HEIGHTS         42.50N 83.10W
07/04/2012                   OAKLAND            MI   TRAINED SPOTTER

            2 TO 3 INCH DIAMETER TREE LIMBS DOWNED

&&

RKULIK
Local storm report, Jul 4, 6:59 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             2 S ROYAL OAK           42.47N 83.15W
07/04/2012  E1.75 INCH       OAKLAND            MI   TRAINED SPOTTER

0636 PM     HAIL             HUNTINGTON WOODS        42.48N 83.17W
07/04/2012  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

0637 PM     HAIL             6 E SOUTHFIELD          42.47N 83.15W
07/04/2012  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

0640 PM     HAIL             5 E SOUTHFIELD          42.47N 83.16W
07/04/2012  M1.75 INCH       OAKLAND            MI   TRAINED SPOTTER

0640 PM     HAIL             3 S ROYAL OAK           42.46N 83.14W
07/04/2012  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

0643 PM     HAIL             OAK PARK                42.46N 83.18W
07/04/2012  E1.75 INCH       OAKLAND            MI   TRAINED SPOTTER

0645 PM     HAIL             HUNTINGTON WOODS        42.48N 83.17W
07/04/2012  M1.25 INCH       OAKLAND            MI   TRAINED SPOTTER

0650 PM     HAIL             FERNDALE                42.46N 83.13W
07/04/2012  M1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

            LASTED FOR 10 MINUTES

&&

RKULIK
Local storm report, Jul 4, 7:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLOOD            5 SW WARREN             42.45N 83.11W
07/04/2012                   OAKLAND            MI   TRAINED SPOTTER

            6-8 INCHES OF WATER COVERING THE ROADS AT WANDA AND
            WORDSWORTH

&&

ADODSON
Local storm report, Jul 4, 7:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     LIGHTNING        WHITE LAKE              42.65N 83.50W
07/04/2012                   OAKLAND            MI   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE AN SET IT ON FIRE ON THE SOUTH
            SIDE OF WHITE LAKE.

&&

SCONSIDI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:16 AM EDTExcessive Heat WarningDTXBay, Genesee, Lapeer, Lenawee, Livingston, Macomb and 8 more4 days
Jul 4, 4:16 AM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more17 hr
Jul 4, 4:30 AM EDTSpecial Marine WarningDTX60 min
Jul 4, 4:39 PM EDTSevere Thunderstorm WarningDTXMidland47 min
Jul 4, 5:57 PM EDTSevere Thunderstorm WarningDTXMacomb, Wayne78 min
Jul 4, 6:02 PM EDTSevere Thunderstorm WarningDTXOakland73 min
Jul 4, 6:03 PM EDTSpecial Marine WarningDTX87 min
Jul 4, 6:24 PM EDTAreal Flood AdvisoryDTXMacomb, Oakland, Wayne3 hr
Jul 4, 6:35 PM EDTSpecial Marine WarningDTX85 min
Jul 4, 6:39 PM EDTFlash Flood WarningDTXMacomb, Oakland, Wayne2 hr
Jul 4, 7:28 PM EDTSpecial Marine WarningDTX73 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.